Alert archive / California / Red Flag Warnings in 2010
Red Flag Warning 3, NWS San Diego, CA
NWS San Diego, CA issued this red flag warning at Nov 12, 2010, 2:49 PM PST for 4 counties in California. It took effect at Nov 13, 2010, 6:00 AM PST. It was in force for . No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 12, 2010, 2:49 PM PST (22:49 UTC)
- In effect from
- Nov 13, 2010, 6:00 AM PST
- Expired
- Nov 13, 2010, 4:06 AM PST
- In force
- Issued by
- NWS San Diego, CA
Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA
The radar
The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 22:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 10.8 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3967 m above ground
- 0-6 km bulk shear
- 24 kt
- 0-1 km storm-relative helicity
- -23 m²/s²
- 0-3 km storm-relative helicity
- -16 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875 WWUS86 KSGX 122249 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 249 PM PST FRI NOV 12 2010 ...RED FLAG WARNING IN EFFECT SATURDAY FOR ORANGE COUNTY...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS AND FOOTHILLS... .ANOTHER ROUND OF MODERATE SANTA ANA WINDS AREA FORECAST FOR SATURDAY. THOUGH THE WIND SPEEDS AND GUSTS MAY BE SLIGHTLY LESS THAN THURSDAYS WIND EVENT...THE RELATIVE HUMIDITY AND FUEL MOISTURE LEVELS ARE FORECAST TO BE LOW ENOUGH TO INCREASE THE RISK OF EXPLOSIVE FIRE GROWTH. CAZ242-248-257-131100- /O.UPG.KSGX.FW.A.0002.101113T1400Z-101114T0200Z/ /O.NEW.KSGX.FW.W.0003.101113T1400Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 249 PM PST FRI NOV 12 2010 ...RED FLAG WARNING IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY FOR STRONG GUSTY WINDS AND LOW HUMIDITY ACROSS ORANGE COUNTY... THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS...INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 6 AM TO 6 PM PST SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. A LARGE PORTION OF ORANGE COUNTY...THE INLAND EMPIRE...AND THE SANTA ANA MOUNTAINS...ARE FORECAST TO EXPERIENCE MORE THAN 6 HOURS OF RELATIVE HUMIDITY BELOW 15 PERCENT AND WINDS GUSTING OVER 35 MPH. IN PARTICULAR... * WIND: SUSTAINED NORTHEAST 20 TO 30 MPH WITH GUSTS 35 TO 55 MPH. * HUMIDITY: 5 TO 12 PERCENT. * TIMING: AFTER 7 AM PST THROUGH 6 PM PST SATURDAY NOVEMBER 13 * OUTLOOK: AFTER 6 PM RELATIVE HUMIDITY INCREASING ABOVE 15 PERCENT WHILE WINDS CONTINUE TO GUST OVER 35 MPH UNTIL 10 PM PST. * IMPACTS: ANY EXISTING OR NEW FIRE STARTS ARE LIKELY TO GROW EXPLOSIVELY...ESPECIALLY WHERE TERRAIN IS IN ALIGNMENT WITH THE WIND AND FINE AND DEAD FUELS ARE PRESENT. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. && $$ BALFOUR HTTP://WEATHER.GOV/SANDIEGO
1 follow-up statement
078 WWUS86 KSGX 131206 RFWSGX URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SAN DIEGO CA 406 AM PST SAT NOV 13 2010 ...DRY OFFSHORE FLOW TO CONTINUE THROUGH MONDAY... .SURFACE HIGH PRESSURE IN THE GREAT BASIN WILL BRING A ROUND OF MODERATE OFFSHORE WINDS THROUGH AND BELOW PASSES AND CANYONS FOR ORANGE COUNTY AND THE INLAND EMPIRE THIS MORNING WITH WEAKER OFFSHORE WINDS FOR SAN DIEGO COUNTY. INLAND AREAS WILL REMAIN QUITE DRY WITH LOWEST HUMIDITIES TODAY AROUND 10 PERCENT. CAZ242-248-257-131315- /O.CAN.KSGX.FW.W.0003.101113T1400Z-101114T0200Z/ ORANGE COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SANTA ANA MOUNTAINS- INCLUDING THE TRABUCO RANGER DISTRICT OF THE CLEVELAND NATIONAL FOREST- 406 AM PST SAT NOV 13 2010 ...RED FLAG WARNING IS CANCELLED FOR STRONG GUSTY WINDS AND LOW HUMIDITIES... THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE RED FLAG WARNING. CONTINUED VERY DRY TODAY WITH SEVERAL HOURS OF HUMIDITIES AROUND 10 PERCENT. STRONGEST OFFSHORE WINDS ARE EXPECTED THROUGH MID MORNING WITH 6 HOURS OR LESS OF NORTHEAST WINDS WITH GUSTS TO 45 MPH THROUGH AND BELOW PASSES AND CANYONS. WINDS ARE EXPECTED TO SUBSIDE DURING THE AFTERNOON. FUEL CONDITIONS REMAIN MARGINAL FOR EXPLOSIVE FIRE GROWTH. $$ HTTP://WEATHER.GOV/SANDIEGO MARTIN
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this red flag warning went out at Nov 12, 2:30 PM PST, 19 minutes earlier.
Area forecast discussion, Nov 12, 2:30 PM PST, 19 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN DIEGO CA 230 PM PST FRI NOV 12 2010 .SYNOPSIS...PERIODS OF OFFSHORE FLOW WILL CONTINUE THROUGH TUESDAY WITH LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES AT TIMES. THE STRONGEST WINDS WILL BE SATURDAY MORNING INTO EARLY AFTERNOON. MOSTLY CLEAR SKIES WITH WARMER DAYS INTO EARLY NEXT WEEK. ONSHORE FLOW WILL BRING COOLER DAYS WITH AREAS OF COASTAL LOW CLOUDS AND FOG IN THE NIGHTS AND MORNINGS DURING THE SECOND HALF OF NEXT WEEK. && .DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO... ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES. .SHORT TERM (REMAINDER OF TODAY-MONDAY)...SKIES WERE CLEAR TODAY. EARLY AFTERNOON AIRCRAFT SOUNDINGS SHOWED NE TO N WINDS BELOW 15000 FT AND NW WINDS ABOVE. WEAKENING OFFSHORE GRADIENTS WITH ABOUT -6 MB SAN-TPH. SUPPORT FOR OFFSHORE WINDS WILL CONTINUE TO WEAKEN THROUGH THIS EVENING. THERE WILL STILL BE LOCAL GUSTS ABOUT 20 TO 30 MPH THROUGH AND BELOW MOUNTAIN CANYONS AND PASSES. THE OFFSHORE WINDS WILL INCREASE AGAIN SATURDAY IN THE WAKE OF A SHORT WAVE THROUGH THAT WILL MOVE THROUGH LATE TONIGHT. SURFACE HIGH PRESSURE WILL BUILD OVER THE INTERIOR WITH WEAK UPPER AND THERMAL SUPPORT FOR OFFSHORE WINDS. WINDS SHOULD BE ADVISORY STRENGTH BELOW THE CAJON PASS AND THROUGH AND BELOW THE SANTA ANA MOUNTAIN CANYONS. STRONGEST WINDS GUSTS WILL BE NEAR 50 MPH. THE FLOW ALOFT WILL TURN FROM N TO NW WITH PERIODS OF WEAKER OFFSHORE FLOW SUNDAY AND MONDAY. CLEAR SKIES WITH MILD TO WARM DAYS AND VERY DRY CONDITIONS WILL CONTINUE...ESPECIALLY W OF THE MOUNTAINS. COOL AT NIGHT IN AREAS PROTECTED FROM THE WINDS. && .LONG TERM (TUESDAY-FRIDAY)...DRY NW FLOW ALOFT AND WEAK OFFSHORE FLOW TUESDAY. A LITTLE COOLER DAY TUESDAY. MORE DAYTIME COOLING WITH A RETURN OF ONSHORE FLOW WEDNESDAY THROUGH FRIDAY. THERE WILL ALSO BE A RETURN OF LOW CLOUDS AND FOG W OF THE MOUNTAINS DURING THE NIGHTS AND MORNINGS. && .FIRE WEATHER... FIRE WEATHER WATCH ISSUED FOR SATURDAY. MODERATE STRENGTH SANTA ANA WINDS FORECAST AS HIGH PRESSURE REBUILDS OVER GREAT BASIN FOLLOWING SECOND TROUGH/COLD FRONTAL PASSAGE. RELATIVE HUMIDITY AND FUEL MOISTURE WILL START OUT MUCH LOWER THAN TODAY AND PROVIDE LITTLE TO NO BUFFER AGAINST RAPID FIRE GROWTH. MORE THAN 6 HOUR DURATIONS OF LOW RH AND WIND GUSTS +35 MPH ARE FORECAST FOR FIRE WEATHER ZONES CAZ242-248-257...ALL OF ORANGE COUNTY...INLAND EMPIRE...AND SANTA ANA MTNS/TRABUCO RD OF CNF. OTHER ZONES NOT FORECAST TO HAVE DURATIONS NOR LOW ENOUGH FUEL MOISTURE LEVELS TO CONTRIBUTE TO EXPLOSIVE FIRE GROWTH. AS FOR THE MONDAY/TUESDAY EVENT...MODELS INDICATE IT WILL BE THE WEAKEST IN TERMS OF WINDS DUE TO PLACEMENT OF UPPER LEVEL AND SURFACE HIGHS. && .AVIATION... 122025Z...MOSTLY CLEAR SKIES AND UNRESTRICTED VIS THROUGH SATURDAY. LOCAL GUSTY NORTHEAST WINDS THROUGH AND BELOW THE PASSES AND CANYONS. WINDS WILL BE 15 TO 25 KT WITH HIGHER GUSTS. WINDS WILL GRADUALLY DECREASE INTO THE EVENING. && .SGX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY 4 AM TO 6 PM SATURDAY FOR ORANGE COUNTY...THE INLAND EMPIRE...AND SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXNPWSGX. FIRE WEATHER WATCH IN EFFECT SATURDAY FOR ORANGE COUNTY...THE INLAND EMPIRE...AND SANTA ANA MOUNTAINS AND FOOTHILLS. SEE LAXRFWSGX. && PUBLIC...ATKIN FIRE WEATHER...BALFOUR AVIATION...TS
Hazardous weather outlook, Nov 12, 9:30 AM PST, 5 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN DIEGO CA 930 AM PST FRI NOV 12 2010 CAZ042-043-048-050-055>058-060>062-130000- ORANGE COUNTY COASTAL AREAS-SAN DIEGO COUNTY COASTAL AREAS- SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE- SAN DIEGO COUNTY VALLEYS-SAN BERNARDINO COUNTY MOUNTAINS- RIVERSIDE COUNTY MOUNTAINS-SANTA ANA MOUNTAINS AND FOOTHILLS- SAN DIEGO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS- COACHELLA VALLEY-SAN DIEGO COUNTY DESERTS- 930 AM PST FRI NOV 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR ALL OF EXTREME SOUTHWESTERN CALIFORNIA. .DAY ONE...TODAY THROUGH TONIGHT LOCAL GUSTY OFFSHORE WINDS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY PERIODS OF GUSTY NORTHEAST WINDS THROUGH TUESDAY. WIND ADVISORY FOR THE INLAND EMPIRE...SANTA ANA MOUNTAINS AND ORANGE COUNTY SATURDAY. .SPOTTER INFORMATION STATEMENT...SKYWARN SPOTTER ACTIVATION IS NOT NEEDED AT THIS TIME. WHITLOW/ATKIN
The office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 11, 5:21 PM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 16 hr |
| Nov 12, 8:49 AM PST | Fire Weather Watch | SGX | Orange, Riverside, San Bernardino, San Diego | 6 hr |
| Nov 12, 9:19 AM PST | Wind Advisory | SGX | Orange, Riverside, San Bernardino, San Diego | 28 hr |
Nearby
Red Flag Warnings in California, 2010Every red flag warning in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.